How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Anil Kumar Your Own Question
Dr Anil Kumar
Dr Anil Kumar, Doctor
Category: Medical
Satisfied Customers: 10681
Experience:  M.D with over 30 years of experience in practice.
4713694
Type Your Medical Question Here...
Dr Anil Kumar is online now

I am in Guatemala and 5 days ago woke in the night with a

Customer Question

I am in Guatemala and 5 days ago woke in the night with a fever, headache, diarrhoea and pain in my joints. This persisted for a day. All other symptoms went in 24houra but I have now had very bad diarrhoea for four days. In the last day it has started to contain blood. Can you tell me what the cause is and what I can do ?
Submitted: 14 days ago.
Category: Medical
Expert:  Dr Anil Kumar replied 14 days ago.

Hello and thanks for trusting me to help you. I am a board-certified consultant with over 30 years of experience.

Expert:  Dr Anil Kumar replied 14 days ago.

Please provide more information regarding your question so I can help you in detail.

What is your age?

Are you taking any medications?

How many episodes of blood in stools?

Do you still have loose stools?

Dizziness?

Waiting for your response.
Thanks

Customer: replied 14 days ago.
I am 24.
My stools are almost liquid and I have had blood in five of them today.
A small amount of dizziness. I am very tired .
Customer: replied 14 days ago.
I took a diarrhoea tablet yesterday which didn’t really help and have had some electrolyte drinks today for diarrhoea also which haven’t made much difference. I have only eaten carbohydrates today but still I have not got any better .
Expert:  Dr Anil Kumar replied 14 days ago.

Thanks for all these additional information.

I understand your concern.

Well as you describe, it sounds like a bacterial infection or intestinal parasitic infection.

And I would recommend seeing a doctor in an emergency room.

In the meantime, you can continue hydrating yourself with Gatorade.

Also, take Metamucil, Probiotic, Mylanta Gas available over the counter.

You shouldn't ignore your symptoms as you have bloody diarrhea.

You may require prescribed medications including antibiotics.

Let me know if you have any further query so we can discuss it thoroughly in every aspect.

Please use the REPLY/SEND BUTTON to reply back to me. It’s requested to avoid poor/bad rating.

Please provide a positive rating by clicking on 5 stars.

It’s my pleasure to continue this conversation until you satisfy.

Waiting for your response.

Thanks.

Customer: replied 14 days ago.
It is the night time here now. Can I wait 12 hours to see a doctor or is it a critical emergency
Expert:  Dr Anil Kumar replied 14 days ago.

In case you develop severe pain, recurrent bloody diarrhea then visit the emergency room ASAP.

Dizziness suggests dehydration and low blood pressure.

And you need a prompt treatment.

Hope this helps.
Use reply to let me know if you have further queries.
Please provide a positive rating by clicking on 5 stars and avoid poor/bad rating.
A bonus is highly appreciated.
We are here to help you until you satisfy.
Waiting for your response.
Thanks.

Customer: replied 14 days ago.
What do you suggest that I eat as at the moment there seems to be nothing I can eat
Expert:  Dr Anil Kumar replied 14 days ago.

Eat easy to digest food like soup or a BRAT diet (bananas, rice, applesauce, and toast) and yogurt.

Take proper rest and avoid dairy products, caffeine, alcohol, undercooked meat and fish and fatty rich food.

Hope this helps.

Customer: replied 14 days ago.
How long do you expect it will take to clear?
Expert:  Dr Anil Kumar replied 14 days ago.

It may take 5-7 days to resolve.

The main concern is bloody diarrhea which may require antibiotics and you need to get a prescription at an emergency room or nearby doctor.

Hope this helps.